MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 60M701102
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A senior clinical risk advisor reported an issue with a 5f biostable picc w/pasv.During the patient's follow up appointment, the picc was noted to be fractured.The fracture was located at the 6cm external mark.The picc was removed and the patient's doctor was notified.The patient did not experience any adverse effects or harm as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was a bioflo picc.As received, the bioflo picc contained bio material {blood} inside and out.The catheter was trimmed at the 50 cm mark.The separation occurred at the 6 cm mark.The catheter appears to have been cut.The separation site is very clean with no jagged edges.The catheter appears to be cut.The catheter tubing was inspected and found to be within specification for catheter id and od.No manufacturing defects were observed (device met visual and dimensional specifications).The customer's reported complaint description of catheter tubing separated (damaged/cut) is confirmed.The catheter tubing appears to be cut (near the 6cm mark) since the separation site is very clean with no jagged edges.The catheter tubing was inspected and found to be within specification for catheter id and od.No manufacturing defects were observed (device met visual and dimensional specifications).A definitive root cause cannot be determined, however, potential root cause is damage to catheter tubing during routine dressing change, i.E.Cut with scissors.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: as noted during the review of the directions for use (dfu) that is supplied in the reported kit, the following precautions/warnings are stated: warnings: · do not use if package is opened or damaged.· do not fully insert catheter up to suture wing.· do not use sharp objects to open package as damage to the device may occur.· if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.· do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
MDR Report Key10731887
Report Number1317056-2020-00172
Device Sequence Number19598157
Product Code LJS
UDI-Device IdentifierH96560M7011021
UDI-PublicH96560M7011021
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue Number60M701102
Device Lot Number5596081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date10/24/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1